Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 6, 2024, 2:22 PM CST for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Jan 8, 2024, 7:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2024, 2:22 PM CST (20:22 UTC)
- In effect from
- Jan 8, 2024, 7:00 AM CST
- Expired
- Jan 8, 2024, 3:15 AM CST
- In force
- Issued by
- NWS Lake Charles, LA
All 22 counties
Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS74 KLCH 062022 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 222 PM CST Sat Jan 6 2024 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 071100- /O.NEW.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, and Cypremort Point 222 PM CST Sat Jan 6 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM CST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana. * WHEN...From 7 AM to 11 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ180-201-259>262-515-516-615-616-071100- /O.NEW.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 222 PM CST Sat Jan 6 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange Counties. * WHEN...From 7 AM to 7 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
027 WWUS74 KLCH 070941 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 341 AM CST Sun Jan 7 2024 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 072100- /O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, and Cypremort Point 341 AM CST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana. * WHEN...From 7 AM to 11 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ180-201-259>262-515-516-615-616-072100- /O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 341 AM CST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange Counties. * WHEN...From 7 AM to 7 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
632 WWUS74 KLCH 072010 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 210 PM CST Sun Jan 7 2024 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 081100- /O.NEW.KLCH.WI.Y.0003.240109T1200Z-240110T0000Z/ /O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, and Cypremort Point 210 PM CST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CST MONDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...For the first Wind Advisory, southeast winds 15 to 25 mph with gusts up to 45 mph expected. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana. * WHEN...For the first Wind Advisory, from 7 AM to 11 PM CST Monday. For the second Wind Advisory, from 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ180-201-259>262-515-516-615-616-081100- /O.NEW.KLCH.WI.Y.0003.240109T1200Z-240110T0000Z/ /O.CON.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 210 PM CST Sun Jan 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...For the first Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the second Wind Advisory, west winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange Counties. * WHEN...For the first Wind Advisory, from 7 AM to 7 PM CST Monday. For the second Wind Advisory, from 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS74 KLCH 080915 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 315 AM CST Mon Jan 8 2024 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- 082130- /O.CAN.KLCH.WI.Y.0002.240108T1300Z-240109T0500Z/ /O.EXT.KLCH.WI.Y.0003.240108T1300Z-240110T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Fort Johnson, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, and Cypremort Point 315 AM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana. * WHEN...From 7 AM this morning to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ180-201-259>262-515-516-615-616-082130- /O.CAN.KLCH.WI.Y.0002.240108T1300Z-240109T0100Z/ /O.EXT.KLCH.WI.Y.0003.240108T1300Z-240110T0000Z/ Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 315 AM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Tyler, Hardin, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange Counties. * WHEN...From 7 AM this morning to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:32 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 6, 11:32 AM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1132 AM CST Sat Jan 6 2024 ...New AVIATION... .UPDATE... Issued at 1009 AM CST Sat Jan 6 2024 Fog has lifted enough with improving visibilities that the Dense Fog Advisory that was extended to 10 am has now been allowed to expire. Remaining stratus deck is pretty shallow when looking at this morning's sounding. So it is expected to break up enough this afternoon to allow enough sunshine in that afternoon high temperatures are still in the ball park. Will be looking at the possibility of a return of low clouds and fog for tonight with the afternoon package and also see what the latest trends are for the Monday/Monday night storm system. Rua && .SYNOPSIS... Issued at 326 AM CST Sat Jan 6 2024 Latest UA analysis and WV imagery shows a broad cyclonic pattern across the CONUS, with multiple embedded shortwave troughs. The first of these is noted over the eastern US, which brought the widespread rain and storms to the area on Friday. Another is seen upstream over the southern Rockies, while a third system is approaching the Pac NW. Drier air has spread over the region in the wake of the first system, and clouds have been clearing portions of SE TX and SW LA early this morning per recent GOES Nighttime Microphysics imagery. At the surface, low pressure is situated across S AL and the FL panhandle, with a cold front extending south into the Gulf. Surface high pressure in the wake of this front is centered over TX, ridging into LA and providing a light NW winds. Temperatures across the region range from the upper 30s to lower 40s. As skies clear and winds continue to lighten, patchy fog is beginning to develop, and there is the potential for fog to become dense in isolated spots. While a dry and cool weekend is expected, another potent storm system is expected to affect the region as the work week gets underway, with heavy rainfall and severe weather possible for Monday. 24 && .SHORT TERM... (Today through Monday night) Issued at 326 AM CST Sat Jan 6 2024 Relatively quiet weather is expected through the weekend. Zonal flow will continue aloft, with another southern stream shortwave trough progressing east across TX late today into tonight. The airmass will be too dry to support any precip with this system, but an increase in high clouds can be expected. This will also help shift the surface high over TX east tonight, becoming centered overhead. With winds becoming light to near calm, patchy fog will again be possible across the region, although cloud cover could mitigate overall coverage and density. In addition to fog, some patchy frost will also be possible, mainly across the northern tier of parishes and counties, where overnight lows are expected to fall into the lower 30s. Under decreasing clouds today, temperatures will remain cool, with highs in the middle 50s to around 60. A chilly night will be on tap tonight, with lows ranging from the aforementioned lower 30s to around 40 along and south of I-10. As the surface slides east on Sunday, a modest warming trend will develop, with highs around 60 areawide under mostly clear to partly cloudy skies. By Sunday night, moisture will begin to increase across the area as flow aloft becomes southwesterly in response to a deepening trough over the southern Rockies. This will also generate surface low pressure over the southern plains, with easterly winds expected to begin strengthening overnight Sunday night. 24 && .LONG TERM... (Tuesday through Saturday) Issued at 326 AM CST Sat Jan 6 2024 By Monday morning we will see showers and storms increase across our area ahead of a strong upper level low. As the low cuts across the plains, we will see a cold front sweep through. At the beginning of the long term, the system will be centered over NM and advancing into TX / OK. At the surface, a deepening low will advance eastward towards us. This in conjunction with a departing high off to our east will create a tight pressure gradient, which in turn will allow for warm and moist air to advect into the region. Sustained winds later in the day will increase out of the south near 25 to 30 MPH with higher gusts likely. Temperatures will see a near 10 degree jump while dewpoints rise from the low 40s on Sunday to the upper 50s ~ lower 60s by Monday. PWATs will surge to around 1.5 (higher than the 90th percentile) opening us up to the probability of seeing heavy rainfall / higher rainfall rates. As a result the CWA is in a Marginal to Slight Risk of Excessive rainfall, with the Slight Risk encompassing most S CenLA and east. QPF totals range from 1 to 3 inches, with higher totals likely. As the surface low encroaches on the CWA, we will see an increase in surface based instability and low level wind shear. All modes of severe weather will be likely with damaging wind gusts and tornadoes being the primary threats. SPC continues to highlight much of our CWA in a slight risk area for severe storms. Post front we will see a few days of cooler and drier weather in the middle of the work week. Going into early Tuesday, strong westerly to northwesterly winds will prevail for most of the day before weakening into Wednesday as a high pressure builds into the region. Upper level flow for that period of time will be out of the NNW before shifting more out of the WSW. At the surface, the high pressure will move east across the gulf, centering itself over the FL peninsula by late Wednesday, with southerly flow returning. We will see another uptick, in temperatures and dewpoints, then a return of showers and isolated thunderstorms by Thursday. Thursday into Friday, another upper level low will deepen as it descends south into the southern plains. This will send another cold front through late in the work week to early weekend. While this system at present does not seem to be as potent as Mondays, it will bear watching. Temperatures Monday will reach into the mid 60s to lower 70s pre front, with post frontal highs on Tuesday in the 50s before warming up day by day to the mid 60s to lower 70s once again through late in the work week. Lows will also take a swing, with Tuesday morning lows getting into the 30s to 40s, then 20s to 30s thanks to cooler air advecting in and little to no cloud cover on Wednesday morning. The consecutive nights will see a warming trend ensue until the next front near the end of the long term. Stigger/87 && .AVIATION... (18Z TAFS) Issued at 1128 AM CST Sat Jan 6 2024 Headache for the TAFs this morning as low clouds and fog below the old frontal inversion have been slow to clear at a majority of the terminals. Latest visible satellite pictures show more thinning and breaks in the overcast, therefore, with some more solar heating, ceilings should be able to rise and scatter out to MVFR and even VFR during the afternoon hours. Again tonight the main issue will be low cloud and fog development with light winds, mainly clear skies, and residual wet grounds/low level moisture. It looks like for tonight, the KLCH and KBPT terminals will have the higher probability of seeing IFR to LIFR conditions after 07/06z. Rua && .MARINE... Issued at 326 AM CST Sat Jan 6 2024 Light to moderate offshore flow will continue through the weekend as surface high pressure builds east across the region. Winds will shift east to southeast by Sunday night, and quickly strengthen as strong low pressure forms over the southern plains. This system will sweep east across the area on Monday, accompanied by widespread showers and storms, some of which could be strong. Winds will shift southerly then southwesterly as the front moves through. Winds will then shift westerly by Tuesday, strengthening further as the strong low pressure system moves east of the area. Small Craft Advisories are expected to be required from Sunday night through at least Tuesday, with Gale Watches or Warnings not out of the question. In addition, strong onshore flow could produce a brief period of coastal flooding on Monday. As winds shift more north to northwest in the wake of the system, water will be pushed out of coastal waterways, likely resulting a period of abnormally low water levels by early Tuesday morning. Winds will subside by Tuesday night into Wednesday, with onshore flow returning by midweek. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 56 34 60 37 / 0 0 0 0 LCH 57 39 60 45 / 0 0 0 0 LFT 61 41 61 47 / 0 0 0 10 BPT 62 40 61 49 / 0 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...24 LONG TERM....87 AVIATION...07
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:30 AM CST | Dense Fog Advisory | LCH | Calcasieu, Cameron | 5 hr |
| Jan 6, 2:26 PM CST | Gale Watch | LCH | 25 hr | |
| Jan 6, 2:26 PM CST | Small Craft Advisory | LCH | 40 hr |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.